Sunday, 21 September 2014

Net Biome Mid Course Meeting and International Conference on Biodiversity and Climate Change

The Net-Biome Research Joint Call Mid Course Conference October 20th, 2014, will be hosted at the Lycée hôtelier in Guadeloupe.

Contact info:

The main objectives of this meeting are:

- present the ongoing status and first results of the funded research projects;

- propose some recommendations to improve the development of the projects;

- address technical issues regarding the projects and process;

- engage a foresight approach in order to launch new calls.

What is expected is a short presentation of each funded project , 10- 15mn (max.), explaining the objectives and organization, the stage of development, the main results and outputs, the maybe difficulties with proposed solutions to overcome them and some more general posture about the interest of the join call and the proposals for the future.

The program of the day:

8:00 Reception of the participants and introduction. (15 minutes)

Welcome to the participants - Sylvie Gustave-dit-Duflo in behalf of the host member (CRG).
Introduction - Josiane Irissin-Mangata, ERA-NET Net-Biome Coordinator (short introduction with history of the call. From where we come and where to go).

8:15 Presentation of the project’s status by the Coordinators. (10-15 minutes each)
Moderators : keeper of the time Francisco Pinto/JCS, note taker  Pablo Chavange/ADECAL.

10:45 Coffee break. (15 minutes)

11:00 Open discussion over the presented projects and Net-Biome. (1 hour):
Introduction and Moderator of the discussion: Philippe Feldmann/ANR.
Note taker, in order to prepare the meeting minutes: Gisela Nascimento/JCS.
(What future needs in terms of tools (JC ?), research support on biodiv management,…).
In conclusion, an introduction will be made to the next session, the coordinators meeting, explaining its objectives.

12:00 Review panel meeting. (1 hour):
Chair: Sylvie Blangy
A note taker should be invited by the chair in order to prepare the meeting minutes.
Participation of the SC representative (one/FB):
(The Review Panel will join to analyse and produce recommendations about the projects status and future developments. The project coordinators will not be present at this meeting)

12:00 Coordinators meeting. (Until lunch and during the afternoon until the final meeting):
Chair: Claudie Pavis
A note taker should be invited by the chair in order to prepare the meeting minutes.
(Simultaneously with the review panel meeting, but in a different room, the coordinators will be invited to join together to discuss about the lessons that can be learned from this NetBiome first joint call and produce recommendations for future NetBiome initiatives and more generally for overseas biodiversity research in support to sustainable development

13:00 Lunch. (1 hour)

14:00 Review Panel and Steering Committee joint meeting. (1 hour)

Chair: Sylvie Gustave-dit-Duflo in behalf of the host member (CRG)

A note taker should be invited by the chair in order to prepare the meeting minutes.
(The reviewers will join with the Steering Committee members to present and justify their recommendations and discuss pendent issues of the projects. The project coordinators will not be present at this meeting.)
The recommendations should be presented to the Steering Committee members by the chair of the review panel assisted by the 3 other members.

15:00 Steering Committee closed meeting. (1:45 hours)
Chair: Sylvie Gustave-dit-Duflo in behalf of the host member (CRG)
A note taker should be invited by the chair in order to prepare the meeting minutes.
(From the previous discussions and analysis, decisions will be taken by the Steering Committee regarding the recommendations to be made to the funded projects coordinators. The project coordinators will not be present at this meeting).

16:45 Coffee break. (15 minutes)

17:00 Final meeting. (1hour):
Chair: Philippe Baret, Jean-Louis Martin and Steve Hawkins
Moderator and note taker: Pablo Chavange
(General analysis and recommendations issues from Net-Biome JC for innovative research, development and implementation)

18:00 End of the conference.

The Moveclim Project will be represented by Olivier Flores (co-coordinator, University of La Réunion), and partners of the project, Benoit Lequette (Parc National de La Réunion)Hervé Magnin (Parc National de La Guadeloupe) and Jean-Yves Meyer (French Polynesia Government)

During the 21st October, there will be workshop sessions in the scope of the NetBiome-CSA. For more details about this subject, please contact with Pablo Chavance  , since he is the NB-CSA Task Leader in charge of the workshops.

Four challenges were outlined for this meeting to conciliate conservation and sustainable use of biodiversity in tropical and subtropical ORs and OCTs of Europe, facilitators indicated in brackets:
1. Integrated Biodiversity Conservation through spatial planning (Vanessa Weck- Regional Council of Guadeloupe)
2. Sustainable agriculture and forestry practices (Josiane Irissin-Mangata- Regional Council of Réunion)
3. Sustainable management and effective conservation of biodiversity (Soraya Sierra - Naturalis Biodiversity Centre)
4. Knowledge-based decision making in marine and coastal issues (José Azevedo - Fundo Regional Para a Ciência)

During this day of workshop, the Net Biome project partners will be attended on one of these four workshops according to their field of expertise. Among the aims of this day workshop, two are of particular importance : 
- to build communities of involved actors around specific topics from ORs and OCTs
- to formulate research recommendations in forthcoming research calls (H2020, ERA-Nets.) dedicated to European ORs and OCTs.

Register to this  Net Biome CSA day at

"Co-organized by the Secretariat of the Convention on Biological Diversity (CBD), the European Commission, the French government, Guadeloupe’s Regional Council (Guadeloupe Region), the government of the British Virgin Islands (BVI) and the International Union for Conservation of Nature (IUCN), the Guadeloupe conference will be held from October 22nd – October 25th 2014. The Guadeloupe 2014 Conference is a high level international meeting on biodiversity and climate change in the European Outermost Regions (ORs) and Overseas Countries and Territories (OCTs), and in the Small Island Developing States (SIDS) of the same geographic areas.

EU ORs and OCTs are home of 5.8 million European citizens, these populations are particularly dependent on healthy ecosystems for their livelihood and adaptation to climate change. Hosting 80 % of the European biodiversity, 6 % of globally threatened species, 7 % of coral reefs the ORs and OCTs are of international importance.

Found in every ocean of the world, the EU Overseas can serve as strategic getaways to innovative solutions in terms of climate change adaptation, sustainable development and global environmental governance.  Supporting EU Overseas actions gives a real leverage opportunities, particularly for regional cooperation."

It is in this framework that our project MOVECLIM is set, uniting 5 ORs (Azores, Canarias, Réunion, Guadeloupe) and 1 OCT (French Polynesia) with the aim of better understanding the effect of climate change on montane vegetation, which hosts a unique and diverse flora in these island systems.

A poster presenting our project will be exhibited during this international conference, where 200 participants are expected.

Read more ...